MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ENBF3216C145E
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcate stent graft system was implanted in the endovascular treatment of a 55mm abdominal aortic aneurysm.It was reported the patient presented emergently with abdominal pain.A cta was performed which showed a type ia endoleak and a suprarenal stent fracture.Intervention was performed on the same date, and as there was no room to implant a cuff, the physician elected to do an open repair and explant the stent grafts.This was performed successfully.It was stated that the ct from 2 years post the index procedure showed no stent fracture and complete remodeling of the aneurysm.The patient had been followed up with ultrasound since then.As per the physician the cause of the event cannot be determined.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion; graft returned with one non transected and three partially transected suprarenals.Bifurcate transected between 3rd and 4th stent rings.Ipsilateral leg transected between the 9th and 10th stent ring.Returned limb was transected between the 3rd and 4th stent ring.The multiple small holes and suture breaks observed at three (3) sites around the proximal bifurcate graft appear to have occurred as the suprarenal stent detached.A hole at inferior apex of the suprarenal was observed at a separate site.The reported fracture could not be confirmed as the relevant suprarenal stent was not returned for evaluation.Digital calipers: cal # 1233245 ruler: cal # 804255 and 7367 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the reported suprarenal stent fracture and proximal type ia endoleak were confirmed on the films provided; however, the exact cause could not be determined.The anatomy at implant is unknown and earlier post-implant ct¿s were not available for assessment of the stent graft in-vivo configuration post-implant.It is possible that disease progression due to neck dilatation over the duration of implantation may have contributed to the suprarenal stent detachment.Lack of stent graft proximal neck radial support caused by neck dilatation may have allowed increased loading of the graft fabric and/or sutures at the suprarenal stent to bifurcate fabric attachment, with eventual failure of the graft fabric/sutures.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11331380
Report Number9612164-2021-00649
Device Sequence Number11430852
Product Code MIH
UDI-Device Identifier00613994762436
UDI-Public00613994762436
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2014
Device Model NumberENBF3216C145E
Device Catalogue NumberENBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 01/30/2021
Supplement Date Received by Manufacturer07/07/2021
08/23/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date08/04/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR